MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID BASEPLATE - Ø27X25

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID BASEPLATE - Ø27X25
Model Number 04.01.0155
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Clinical evaluation, after primary rsa is performed under the guidance of the navigation system, the surgeon finds that the position of the glenoid component is suboptimal and different from the planned position.The x-rays provided confirm the malpositioning.The patient remains pain-free, has good function, and is satisfied with the outcome, but we cannot predict what the long-term outcome will be like, considering the actual implant position.R&d investigation, logfiles show that the bone registration was successfully completed.We cannot exclude the possibility that the tracker sensor shifted after registration.Potential contributing factors include suboptimal tightening of the target fixation on the coracoid, bone quality, and intraoperative manipulation of the fixation construct.Because no intraoperative values were saved during the procedure, it is not possible to definitively determine the root cause of the reported issue.The preparation and quality of the bone graft (both unknown, and not navigated by the nextar system) may also have contributed to the observed implant malposition.The superior glenoid screw appears to have been inserted with reduced inclination in order to remain within the available glenoid bone stock.Typically, screws of this type are placed at a steeper angle to optimize baseplate stability.In this case, the screw trajectory appears to follow the executed baseplate position, suggesting that the surgeon oriented the screw according to the actual placement of the baseplate.This supports the interpretation that the nextar system was accurately displaying the real-time position of the baseplate, which was ultimately positioned more superiorly than the preoperative plan.Batch review performed on 21 november 2025.Lot 2501923: (b)(4) items manufactured and released on 10 july 2025.Expiration date: 22 june 2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause, the most probable root cause is an unperceived intraoperative shift of the reference system or sensors after bone registration, potentially influenced by surgical manipulation or bone/graft conditions.No evidence suggests a defect in the implant or malfunction of the navigation technology.
 
Event or Problem Description
The 6 week post-operative x-rays show a malpositioning of the baseplate; it is positioned too high.The patient is currently pain-free and demonstrates acceptable mobility.Overall, the patient is pleased with the surgical outcome.The primary procedure was performed using nextar, and no issues or discrepancies were observed during baseplate positioning.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOID BASEPLATE - Ø27X25
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23725619
Report Number3005180920-2025-01167
Device Sequence Number18809834
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0155
Device Lot Number2501923
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexUnknown